CSS 2018 Conference Schedule

Thursday, October 25

2:00 pm – Visit to the Santa Fe Institute – those who **registered** for this visit, meet in the lobby of the Drury Plaza Hotel at 1:30 pm.

6:00 - 9:00 PM, Opening Reception

Friday, October 26

Welcome and Opening Remarks

8:30 - 8:45 Mirsad Hadžikadić: President, CSSSA

Morning sessions (Names in bold will be attending)

9:00 - 10:30 Session 1 - Chair: Ivan Garibay

Peter Chew: Exposing bot activity with PARAFAC tensor decompositions

Raafat M. Zaini and Saeed P. Langarudi: To Share or Not to Share: Effect of

Peer-to-Peer Mentoring on Dynamics of Graduate Life

Hugues Bersini: How to code algorithms to favor public goods over private ones

Milton Friesen and Srikanth Mudigonda: Institutional Emergence and the

Persistence of Inequality in Hamilton, ON 1851-1861

--30 minute break--

Poster presenters should use this time to put their posters up

11:00 - 12:00 Session 2 - Invited Talk: Leigh Tesfatsion

Introduction by: Tim Guilden

Lunch Break

12:00 - 2:00 Sandwiches + Panel Session

Afternoon sessions

2:00 - 3:30 Session 3 - Chair: Dave Dixon

Simon Geletta and Lendie Follett: *Identifying the Risk of Clinical Trial Failures:* A Text Mining Approach

Ryan Roberts and **Andrew Collins**: Islamic Extremism and the Crystallization of Norms: An Agent-Based Model of Prison Radicalization

Yoosoon An and Soojin Park: *An Agent-based Modeling for Simulating Land Degradation and Food Shortage in North Korea*

Md Mamunur Rahman, Jinat Jahan, and Yuan Zhou: Alleviating Traffic Congestion by the Strategy of Modal Shift from Private Cars to Public Transports: A Case of Dhaka City, Bangladesh

--30 minute break--

4:00 - 6:00 Session 4 - Chair: Ted Carmichael

Steven Kimbrough and Robin Clark: *What Can Honeybees Tell Us about Social Learning?*

Andrew Collins and **Caroline Krejci**. Understanding the Impact of Farmer Autonomy on Transportation Collaboration using Agent-based Modeling

Jeff Graham: The Transmission of Information in Random Social Networks

Poster "Flash" Talks: 1-slide, 2-minutes each.

--30 minute break--

Poster Reception

6:30 - 8:00 Reception with refreshments and light hors d'oeuvres

Saturday, October 27

Morning sessions

8:30 - 10:00 Session 5 - Chair: Elizabeth von Briesen

Saeed Langarudi, Yining Bai, Austin Hanson, Connie Maxwell and Alexander Fernald: Does Socioeconomic Feedback Matter for Water Demand Models?

Abduljaleel Al Rubaye and Gita Sukthankar: *A Popularity-Based Model of the Diffusion of Innovation on GitHub*

Sushma and Subhrabrata Choudhury: Segregation-sensitivity and Threshold-dependency in Residential Segregation

Rajesh Venkatachalapathy: Revisiting Markov Models of Intragenerational Social Mobility

--30 minute break--

10:30 - 12:00 Session 6 - Chair: Ted Carmichael

Emmet Beeker and Matthew Koehler: NetLogo meets Discrete Event Simulation

D. Cale Reeves, Matthew Haley, Amara Uyanna and Varun Rai: *Priming the W-O-M pump: Seeding Information to Increase Solar PV Adoption*

Roxanne Moore and Michael Helms: *Modeling Schools' Capacity for Lasting Change:* A System Dynamics and Simulation-Based Approach

Lunch Break

12:00 - 2:00 Lunch is on your own - Informal SIG meetings in breakfast room for those interested

Afternoon sessions

2:00 - 3:30 Session 7 - Chair: Matthew Koehler

Shigeaki Ogibayashi and Kazuya Shinagawa: *Model Structure of Agent-Based Artificial System for Reproducing Bullying Phenomenon*

Aparna Gupta, Zhihao Hu, **Achla Marathe**, Samarth Swarup and Anil Vullikanti: *Predictors of Rooftop Solar Adoption in Rural Virginia*

Faizan Khan and **Zining Yang**: Using Agent-Based Modeling to Analyze Systemic Risk Within the Housing Market

--30 minute break--

3:30 - 5:00 Session 8 - Chair: Zining Yang

Jiin Jung, Scott Page, John Miller, Aaron Bramson and William Crano: *The Impact of Indirect Minority Influence on Diversity of Opinion and the Magnitude, Speed and Frequency of Social Change*

Tung-Lin Liu: Understanding Power-Law Behaviors in Surname Distribution: An Agent-Based Analysis

Olufemi Oloba: Evaluation Of Simulated Agent - Based Computational Models Of Civil Violence With the Boko Haram Conflict

Dave Dixon: The Marginal Effects of Immigration Enforcement

CSS Annual Group Photo - directly after the last talk.

--1 hour break--

Banquet

6:00 - 9:00 Conference banquet with talk by Mirta Galesic

Introduction by: Mirsad Hadžikadić

Sunday, October 28

CSSSA Society Meeting

9:00 - 10:00 Society update and Panel Discussion: CSSSA Discussion

--30 minute break--

10:30 - 12:30 Elections

1:00 Adjourn - afternoon group activities in Santa Fe, TBD

2018 Poster Session

Alice Kathmandu, Jian Song, Yu Zhang and Geoffrey Cohen: *Can machine learning algorithms predict academic achievement across cultures? A simulation study and its implications for educational equity*

Yasaman Ghasemi and **Yuan Zhou**: Agent-Based Modeling of Communicable Disease Transmissions in a Dynamic University Library

Takayuki Mizuno, Takaaki Ohnishi and Tsutomu Watanabe: *A temporal-spatial correlation network of languages in multiracial societies*

William G. Kennedy, **Annetta Burger**, and Andrew Crooks: *Generation of Realistic Routine Behavior in Mega-City Populations*

Joyita Mostafa and **Caroline Krejci**: An Agent-Based Model of a Food Assistance Network

Nazmiye Gizem Bacaksizlar and Mirsad Hadžikadić: *Emotion Contagion in Digital-Age Social Movements*

Anuj Mittal, **Caroline Krejci**, Michael Dorneich and David Fickes: *An Agent-based Approach to Model Residential Renewable Energy Systems*

Takaaki Ohnishi, **Takayuki Mizuno**, and Tsutomu Watanabe: *Directional patterns of city size changes in Japan*

Elizabeth von Briesen and Mirsad Hadžikadić: *Toward a Model of Identity-Based Conflict: Simulating Agent Motivation*

Yasaman Ghasemi and **Yuan Zhou**: Agent-Based Modeling of Infectious Disease Transmissions in a Dynamic University Campus